MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-022115-UDH-MB
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported during a flexible ureteroscope lithotripsy procedure, the ncircle tipless stone extractor basket would not grab patient's stone.It was stated the head of the basket was defective.No unintended portion of the device remained inside the patient¿s body.No additional procedures were required due to this occurrence.No adverse effects or consequences were reported to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Evaluation / investigation: a visual inspection and functional testing of the returned device was conducted.A review of complaint history, the device history record, drawings, manufacturing instructions, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned with the handle in the open position.The collet knob is tight and secure.The male luer lock adaptor (mlla) is loose.The polyethylene terephthalate tubing (pett) measures 1.5 cm.A visual examination noted a kink in the basket sheath 38 cm from the distal tip of the basket sheath.A functional test noted the handle does not actuate the basket formation.The basket formation was found to appear collapsed.The knot at the end of the basket formation has come loose.The device history record was reviewed and found there were three non-conformance issues noted.Three items found with basket shape incorrect, three failed test, tensile, non-destructive and one item with labels applied incorrectly.A review of complaint history revealed that this is the only complaint associated to lot number 8170355.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.A definitive root cause cannot be established with the information available.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7070167
Report Number1820334-2017-04192
Device Sequence Number1798261
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)200825(10)8170355
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTSE-022115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/23/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 DA
Patient Weight53